Wisconsin, 2009Damaging Wind in Wisconsin, August 8, 2009
August 8, 2009 · NWS MKX · 1 event in 1 county or zone
A cluster of sub-severe thunderstorms moved through the Milwaukee area during the mid-morning hours and produced sub-severe wind gusts. The thunderstorms developed in response to a surge of warm, moist air into central Wisconsin along with with a developing warm front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of sub-severe thunderstorms moved through the Milwaukee area during the mid-morning hours and produced sub-severe wind gusts. The thunderstorms developed in response to a surge of warm, moist air into central Wisconsin along with with a developing warm front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 8, 3:02 AM CST, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 8, 3:02 AM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 AM CDT SAT AUG 8 2009
.SHORT TERM...CURRENT RADAR SHOWING TWO AREAS OF THUNDERSTORMS IN
THE REGION. THE FIRST IS ELEVATED CONVECTION JUST NORTH OF THE
WARM FRONT FROM SRN MN TO CENTRAL WISCONSIN. LINE FAIRLY
STATIONARY WITH STORMS GENERALLY TRAINING IN THE SAME AREAS WEST
TO EAST...THOUGH IT LOOKS LIKE THIS LINE IS NOW SAGGING SOUTH
TOWARD THE CWA. GIVEN NATURE OF THIS LINE...COULD SEE SOME PRETTY HEAVY
RAINFALL AT TIMES. SECOND AREA OF STORMS IS OVER ERN IOWA IS HEADING
TOWARD SOUTHEAST WISCONSIN...BUT HAS WEAKENED OVER THE LAST COUPLE
HOURS. CONVECTION HAS FILLED IN OVER THE LAST HOUR OR SO BETWEEN
THESE AREAS OF STORMS AND IS HEADING EAST TOWARD THE CWA. GIVEN
ALL THIS...LOOKS LIKE SOUTHEAST WI IS IN FOR A DECENT AMOUNT OF
RAINFALL THROUGH MID MORNING. NOT TOO CONCERNED ABOUT SEVERE
STORMS...AS ELEVATED CAPE GETS UP TO 1000-1500 J/KG AT BEST. COULD
STILL SEE SOME HAIL OR DECENT WINDS WITH STRONGER STORMS...AS 0-6
KM SHEAR IS ABOUT 25-40 KNOTS.
AREA OF SHOWERS AND STORMS WILL LIKELY PUSH EAST OF THE CWA BY
LATE MORNING/EARLY AFTERNOON. CONTINUED WAA WILL PUSH TEMPERATURES
WELL INTO THE 80S TODAY...WITH A FEW LOCATIONS POSSIBLY HITTING 90.
WITH INCREASING MOISTURE...HEAT INDICIES WILL PUSH UP INTO THE MID
TO UPPER 90S...JUST FALLING SHORT OF HEAT ADVISORY CONDITIONS.
MODEL SOUNDINGS SHOW DECENT CAP TODAY WITH MUCH WARMER AIR...SO
NOT EXPECTING MUCH PRECIP LATER TODAY.
FOCUS FOR STORMS TONIGHT LOOKS TO BE ACROSS NORTH AND CENTRAL
WI...THOUGH NOT OUT OF THE QUESTION FOR SOME OF THIS ACTIVITY TO
PUSH DOWN INTO THE NRN CWA...SO KEPT SLIGHT CHANCE POPS. CAP
REMAINS ON SUNDAY WITH EVEN WARMER CONDITIONS. HEAT INDICIES MAY
HIT 100 ON SUNDAY...THOUGH DEWPOINTS COULD BE A TOUCH LOWER AND
KEEP INDICIES DOWN A LITTLE. WILL HAVE TO WATCH FOR POSSIBLE HEAT
ADVISORY ON SUNDAY. THOUGH THINGS WILL BE CAPPED...KEPT LOW END
POPS TO ACCOUNT FOR VERY UNSTABLE ATMOSPHERE AND UNCERTAINTY WITH
ANY NEARBY STORMS.
FRONT FINALLY POISED TO COME THROUGH SUNDAY NIGHT AND INTO
MONDAY. MODELS SHOW FAIRLY STRONG INSTABILITY AHEAD OF THE FRONT
WITH 30 TO 40 KNOTS OF 0-6 KM SHEAR...SO SEVERE STORMS ARE
POSSIBLE. SPC CONTINUES TO KEEP THE CWA IN SLIGHT RISK FOR THIS
TIME PERIOD. SHOWERS AND STORMS MAY LINGER INTO THE AFTERNOON IN
THE EAST...BUT THINGS SHOULD BEGIN DRYING OUT BY LATER IN THE AFTERNOON.
.LONG TERM...HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY NIGHT
AND LAST UNTIL AT LEAST MID WEEK...KEEPING SOUTHEAST WISCONSIN DRY.
ADDITIONALLY...UPPER RIDGE WILL STRENGTHEN OVER THE REGION...WITH
TEMPERATURES RUNNING A FEW DEGREES ABOVE NORMAL.
&&
.AVIATION...SHOWERS AND TSTORMS WILL OVERSPREAD SRN WI EARLY THIS AM
FROM THE WEST AS A STRONG WARM FRONT APPROACHES. AREAS OF MVFR AND IFR CIGS
AND VSBYS WILL EXIST WITH CONDITIONS WORSE IN HEAVIER SHOWERS OR
TSTORMS. SHOWERS AND TSTORMS WILL END BY LATE MORNING FOLLOWED BY
THE PASSAGE OF THE WARM FRONT WITH VFR CONDITIONS PREVAILING FOR THE
REMAINDER OF THE DAY AND INTO SUNDAY. ANOTHER THUNDERSTORMS COMPLEX
IS EXPECTED TO MOVE FROM MN INTO CENTRAL WI THIS EVENING. MOST OF
THIS COMPLEX OF STORMS SHOULD REMAIN NORTH OF INTERSTATE
94...AVOIDING THE TAF SITES.
&&
.MARINE...SOUTH MID LAKE BUOY HAS WAVES OF 4 FEET THIS MORNING WITH
BREEZY SELY WINDS. HAVE THUS ISSUED A SMALL CRAFT ADVISORY UNTIL
NOON FOR THE NEARSHORE WATERS. WINDS WILL BECOME DUE SOUTH BY
AFTERNOON WITH PASSAGE OF WARM FRONT AND WAVES ARE EXPECTED TO
DECREASE TO 2 TO 3 FEET. BREEZY AND GUSTY SOUTHWEST WILL THEN
PREVAIL IN THE WARM SECTOR ON SUNDAY. A SMALL CRAFT ADVISORY WILL
LIKELY BE NEEDED FOR THE GUSTY OFFSHORE WINDS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
SHORT/LONG TERM...07/DDV
AVIATION/MARINE...20/GEHRING
Hazardous weather outlook, Aug 8, 5:36 AM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
636 AM CDT SAT AUG 8 2009
WIZ046-047-051-052-056>060-062>072-091145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
636 AM CDT SAT AUG 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MADISON TO
MILWAUKEE AND NORTHWARD INTO CENTRAL WISCONSIN AS A WARM FRONT WILL
MOVE NORTH INTO CENTRAL WISCONSIN BY AFTERNOON OR EVENING. SHOWERS
AND THUNDERSTORMS THIS MORNING WILL PRODUCE LOCALLY HEAVY RAINFALL
AS THE WARM FRONT APPROACHES FROM THE SOUTH. A NEW THUNDERSTORM
COMPLEX WILL ORIGINATE OVER MINNESOTA THIS AFTERNOON AND TRACK EAST
TO SOUTHEAST ALONG THE WARM FRONT...MOVING ACROSS CENTRAL WISCONSIN
AND PORTIONS OF SOUTHERN WISCONSIN NORTH OF INTERSTATE 94. DAMAGING
WIND IS THE PRIMARY THREAT BUT LARGE HAIL...ISOLATED TORNADOES...AND
LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE.
A HOT AND HUMID AIRMASS WILL ESTABLISH ITSELF THIS AFTERNOON
AFTER THE PASSAGE OF THE WARM FRONT. HEAT INDEX VALUES IN THE MID
TO UPPER 90S WILL DEVELOP NEAR AND WEST OF INTERSTATE 90.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND NIGHT. A SLOW MOVING COLD FRONT WILL TRAVERSE ACROSS SOUTHERN
WISCONSIN FROM SUNDAY AFTERNOON THROUGH MONDAY. THE FRONT WILL
INTERACT WITH VERY UNSTABLE AIR TO GENERATE THUNDERSTORMS...WITH
SOME BECOMING SEVERE.
A HOT AND HUMID AIRMASS ON SUNDAY WILL GENERATE HEAT INDEX VALUES
IN THE MID TO UPPER 90S ACROSS ALL OF SOUTHERN WISCONSIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
LMZ643>646-091145-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
636 AM CDT SAT AUG 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON TODAY FOR GUSTY
SOUTH WINDS AND HIGH WAVES. THERE IS AN INCREASED RISK OF RIP
CURRENTS TODAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MILWAUKEE AND
NORTHWARD INTO EAST CENTRAL WISCONSIN AS A WARM FRONT WILL MOVE
NORTH INTO CENTRAL WISCONSIN BY AFTERNOON OR EVENING. SHOWERS AND
THUNDERSTORMS THIS MORNING WILL PRODUCE LOCALLY HEAVY RAINFALL AS
THE WARM FRONT APPROACHES FROM THE SOUTH. A NEW THUNDERSTORM
COMPLEX WILL ORIGINATE OVER MINNESOTA THIS AFTERNOON AND TRACK
EAST TO SOUTHEAST ALONG THE WARM FRONT...MOVING ACROSS CENTRAL
WISCONSIN...PORTIONS OF SOUTHERN WISCONSIN NORTH OF INTERSTATE
94...AND LAKE MICHIGAN. DAMAGING WIND IS THE PRIMARY THREAT BUT
LARGE HAIL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ON SUNDAY DUE TO GUSTY
SOUTHWEST WINDS AS LOW PRESSURE MOVES NORTHEAST THROUGH THE
NORTHERN GREAT LAKES.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND NIGHT. A SLOW MOVING COLD FRONT WILL TRAVERSE ACROSS SOUTHERN
WISCONSIN AND LAKE MICHIGAN FROM SUNDAY AFTERNOON THROUGH MONDAY.
THE FRONT WILL INTERACT WITH VERY UNSTABLE AIR TO GENERATE
THUNDERSTORMS...WITH SOME BECOMING SEVERE.
WWW.WEATHER.GOV/MKX
GEHRING
In the hours before
Special weather statement, Aug 8, 5:06 AM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
606 AM CDT SAT AUG 8 2009
WIZ056-057-062-063-067-081145-
COLUMBIA-DANE-IOWA-LAFAYETTE-SAUK-
606 AM CDT SAT AUG 8 2009
...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL WISCONSIN...
AT 558 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM SOUTHEAST
MINNESOTA INTO SOUTH CENTRAL WISCONSIN...MOVING SOUTH AT 30 MPH.
HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS. RADAR ESTIMATES
RAINFALL RATES OF 1 TO 1.5 INCHES AN HOUR WITH TOTAL RAINFALL
REACHING AROUND 2 INCHES.
* THUNDERSTORMS WILL BE NEAR...
LONE ROCK AIRPORT BY 625 AM CDT...
SAUK CITY AND PRAIRIE DU SAC BY 630 AM CDT...
SPRING GREEN BY 635 AM CDT...
BLACKHAWK LAKE RECREATION AREA AND MAZOMANIE BY 640 AM CDT...
BLACK EARTH AND GOVERNOR DODGE STATE PARK BY 645 AM CDT...
SOME PONDING OF WATER IS POSSIBLE ON ROADS AND IN LOW LYING AREAS.
BE CAREFUL NOT TO DRIVE IN AREAS WHERE WATER COVERS THE ROAD.
DDV
Special weather statement, Aug 8, 5:51 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
651 AM CDT SAT AUG 8 2009
WIZ056>058-062>064-067-068-081230-
COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-LAFAYETTE-SAUK-
651 AM CDT SAT AUG 8 2009
...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL WISCONSIN...
AT 641 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM FAR NORTHEAST IOWA INTO SOUTH
CENTRAL WISCONSIN...MOVING SOUTHEAST AT 30 MPH.
HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS. EXPECT RAINFALL RATES
UP TO 1.25 INCHES PER HOUR...WITH TOTALS APPROACHING 1.5 INCHES IN
SOME LOCATIONS. ADDITIONALLY...FREQUENT CLOUD TO GROUND LIGHTNING IS
POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
GOVERNOR DODGE STATE PARK AND MAZOMANIE BY 650 AM CDT...
DODGEVILLE AND CROSS PLAINS BY 655 AM CDT...
WAUNAKEE AND BLUE MOUND STATE PARK BY 700 AM CDT...
MAPLE BLUFF AND MADISON TRUAX AIRPORT BY 705 AM CDT...
MADISON CAPITOL SQUARE AND MONONA BY 710 AM CDT...
MCFARLAND AND YELLOWSTONE LAKE STATE PARK BY 715 AM CDT...
OREGON AND DARLINGTON BY 720 AM CDT...
SOME PONDING OF WATER IS POSSIBLE ON ROADS AND IN LOW LYING AREAS.
BE CAREFUL NOT TO DRIVE IN AREAS WHERE WATER COVERS THE ROAD.
DDV
Special weather statement, Aug 8, 6:31 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
731 AM CDT SAT AUG 8 2009
WIZ057-058-062>064-067>069-081300-
COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-LAFAYETTE-ROCK-
731 AM CDT SAT AUG 8 2009
...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL WISCONSIN...
AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ACROSS SOUTHERN WISCONSIN...MOVING
SOUTHEAST AT AROUND 30 MPH.
BRIEF HEAVY RAINFALL IS LIKELY WITH THESE STORMS. EXPECT RAINFALL
RATES UP TO 1 INCH PER HOUR. ADDITIONALLY...BRIEF GUSTY WINDS ARE
POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
* THUNDERSTORMS WILL BE NEAR...
MIDDLETON BY 735 AM CDT...
MADISON TRUAX AIRPORT AND MADISON CAPITOL SQUARE BY 740 AM CDT...
I90/94 INTERCHANGE AND YELLOWSTONE LAKE STATE PARK BY 745 AM CDT...
MONONA AND MARSHALL BY 750 AM CDT...
WATERLOO AND SHULLSBURG BY 755 AM CDT...
OREGON AND NEW GLARUS BY 800 AM CDT...
SOME PONDING OF WATER IS POSSIBLE ON ROADS AND IN LOW LYING AREAS.
BE CAREFUL NOT TO DRIVE IN AREAS WHERE WATER COVERS THE ROAD.
DDV
Special weather statement, Aug 8, 7:04 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 AM CDT SAT AUG 8 2009
WIZ057>059-063>065-067>069-081340-
COLUMBIA-DANE-DODGE-GREEN-JEFFERSON-LAFAYETTE-ROCK-WASHINGTON-
WAUKESHA-
804 AM CDT SAT AUG 8 2009
...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL WISCONSIN...
AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ACROSS SOUTHERN WISCONSIN...MOVING
SOUTHEAST AT AROUND 35 MPH.
BRIEF HEAVY RAINFALL IS LIKELY WITH THESE STORMS. EXPECT RAINFALL
RATES UP TO 1 INCH PER HOUR. ADDITIONALLY...BRIEF GUSTY WINDS ARE
POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* LINE OF THUNDERSTORMS WILL BE FROM...
WATERTOWN TO SOUTH WAYNE BY 815 AM CDT...
IXONIA TO MONROE BY 830 AM CDT...
MERTON TO BRODHEAD BY 840 AM CDT...
SOME PONDING OF WATER IS POSSIBLE ON ROADS AND IN LOW LYING AREAS.
BE CAREFUL NOT TO DRIVE IN AREAS WHERE WATER COVERS THE ROAD.
DDV
Special weather statement, Aug 8, 7:06 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
806 AM CDT SAT AUG 8 2009
WIZ057>059-063>065-067>069-081340-
COLUMBIA-DANE-DODGE-GREEN-JEFFERSON-LAFAYETTE-ROCK-WASHINGTON-
WAUKESHA-
806 AM CDT SAT AUG 8 2009
...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL WISCONSIN...
AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ACROSS SOUTHERN WISCONSIN...MOVING
SOUTHEAST AT AROUND 35 MPH.
BRIEF HEAVY RAINFALL IS LIKELY WITH THESE STORMS. EXPECT RAINFALL
RATES UP TO 1 INCH PER HOUR. ADDITIONALLY...BRIEF GUSTY WINDS ARE
POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
* LINE OF THUNDERSTORMS WILL BE FROM...
WATERTOWN TO SOUTH WAYNE BY 815 AM CDT...
IXONIA TO MONROE BY 830 AM CDT...
MERTON TO BRODHEAD BY 840 AM CDT...
SOME PONDING OF WATER IS POSSIBLE ON ROADS AND IN LOW LYING AREAS.
BE CAREFUL NOT TO DRIVE IN AREAS WHERE WATER COVERS THE ROAD.
DDV
Special weather statement, Aug 8, 7:33 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
833 AM CDT SAT AUG 8 2009
WIZ060-064>066-081400-
JEFFERSON-MILWAUKEE-OZAUKEE-WAUKESHA-
833 AM CDT SAT AUG 8 2009
...STRONG THUNDERSTORM MOVING INTO WAUKESHA AND MILWAUKEE COUNTIES...
AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF WALES...MOVING EAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...GUSTY WINDS UP TO 45 MPH...ARE
POSSIBLE WITH THIS STORM. HEAVY RAINFALL OF 1 INCH PER HOUR IS
LIKELY. LOCAL URBAN AREAS PRONE TO QUICK FLOODING CAN EXPECT
PROBLEMS.
* THE THUNDERSTORM WILL BE NEAR...
DOUSMAN BY 835 AM CDT...
WALES AND LAPHAM PEAK STATE PARK BY 840 AM CDT...
DOWNTOWN WAUKESHA AND WAUKESHA AIRPORT BY 845 AM CDT...
NEW BERLIN AND ELM GROVE BY 855 AM CDT...
WEST ALLIS AND GREENFIELD BY 900 AM CDT...
GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.
DAVIS
Thunderstorm Wind, Milwaukee
- When
- August 8, 8:10 AM CST
- Where
- Milwaukee County, State Fair Park
- Measured
- 39 kt (45 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 43.020, -88.010
Wind gusts to around an estimated 39 knots (45 mph) affected the Wisconsin State Fair Park grounds in West Allis. One gust blew over scaffolding that holds up a banner over a ticket booth welcoming people to the fair. The toppled scaffolding injured a women who was treated at a hospital. Milwaukee Mitchell Field had a measured wind gust of 38 knots (43 mph).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, August 8, 20091 death · 1 injured · 1 event
- Tornado and Hail in Minnesota, August 8, 2009$1.0 million · EF1 · 8 events
- Tornadoes and Damaging Winds in Wisconsin, August 8, 2009$625,000 · EF1 · 6 events
- Hail and Damaging Wind in South Dakota, August 8, 2009$211,000 · 4 in hail · 21 events
- Flash Flooding and Flooding in Wisconsin, August 8, 2009$168,000 · 13 events
- Hail and Damaging Winds in South Dakota, August 8, 2009$150,000 · 1 in hail · 4 events
- Heat in Missouri, August 8 to 9, 20097 injured · 2 events
- Lightning Strike in Wisconsin, August 8, 2009$75,000 · 1 event
- Tornado and Hail in Colorado, August 8, 2009$5,000 · EF0 · 29 events
- Flash Flooding and Hail in Minnesota, August 8, 20092.5 in hail · 22 events
- Lightning Strikes in Michigan, August 8, 2009$20,000 · 2 events
- Hail and Damaging Wind in Nebraska, August 8, 20092.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 194665.